Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 249, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 20, 2007, 10:00 AM CDT for Greene County, Webster County, Missouri. It took effect at Mar 20, 2007, 10:06 AM CDT. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 20, 2007, 10:00 AM CDT (15:00 UTC)
- In effect from
- Mar 20, 2007, 10:06 AM CDT
- Expired
- Mar 20, 2007, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Greene County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 26 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 20, 10:30 AM CDT | FLASH FLOOD | 5 W Marshfield, MO | SEVERAL LOW WATER CROSSINGS WERE FLOODED AND IMPASSABLE FOR AN HOUR OR TWO ALONG THE JAMES RIVER...AND ITS TRIBUTARIES ACROSS WESTERN WEBSTER COUNTY. |
| Mar 20, 12:00 PM CDT | FLASH FLOOD | Springfield, MO | SEVERAL CREEKS AND STREAMS IN SPRINGFIELD ROSE THREE TO FIVE FEET THIS MORNING AND CAUSED FLOODING IN LOW LYING AREAS. SPECIFICALLY...WILSON AND SOUTH CREEK CRESTED THREE TO FIVE FEET ABOVE NORMAL FLOW LEVELS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 201506 CCA FFWSGF MOC077-225-202100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1000 AM CDT TUE MAR 20 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... WEBSTER COUNTY IN SOUTHWEST MISSOURI... GREENE COUNTY IN SOUTHWEST MISSOURI... * UNTIL 400 PM CDT. * AT 954 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED AREA. IN THE CITY OF SPRINGFIELD...SEVERAL ROADS HAD WATER FLOWING OVER THEM WITH SEVERAL CREEKS AND STREAMS IN SPRINGFIELD RISING RAPIDLY. IN ADDITION...LOW WATER CROSSINGS WERE BEGINNING TO FLOOD IN WEBSTER COUNTY DUE TO RAINFALL AMOUNTS OF ONE...TO ONE AND ONE HALF INCH SINCE 7 AM. * RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... BATTLEFIELD...MARSHFIELD...REPUBLIC...SPRINGFIELD...STRAFFORD... DIGGINS...FAIR GROVE...FORDLAND...NIANGUA...ROGERSVILLE...SEYMOUR AND WILLARD. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3747 9269 3706 9269 3708 9354 3740 9355 $$ JLT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 20, 5:33 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Mar 20, 5:33 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 533 AM CDT TUE MAR 20 2007 MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE WITH PRECIPITATION CHANCES...WITH HEAVY RAIN AND FLASH FLOOD POTENTIAL TODAY OVER THE WESTERN CWA. CONVECTION STARTING TO GET MORE ACTIVE FROM NORTH CENTRAL OKLAHOMA INTO THE SOUTHWEST PORTION OF MISSOURI OR ROUGHLY AROUND THE SURFACE FRONT. WIND FIELDS BEHIND THE FRONT NOT VERY IMPRESSIVE AND BEST PRESSURE RISES WERE WELL OFF TO THE NORTHEAST. LIKELY WILL NOT SEE MUCH FURTHER SOUTHWARD PROGRESSION OF THE FRONT THIS MORNING SO CURRENT CONVECTIVE PICTURE WILL LIKELY NOT CHANGE TOO MUCH THROUGH THE EARLY MORNING HOURS. WATER VAPOR IMAGERY SHOWS A SHORTWAVE LOCATED FROM THE TX/OK PANHANDLE SOUTH INTO WEST CENTRAL TX. THIS FEATURE IS EXPECTED TO EJECT NORTHEAST INTO WESTERN OKLAHOMA AND SOUTH CENTRAL KANSAS BY 12Z AND SHOULD ENHANCE THE CURRENT CONVECTION. THE SHORTWAVE IS EXPECTED TO MOVE INTO WESTERN MISSOURI BY MIDDAY AND BEST CONVECTION WILL LIKELY SHIFT TO SOUTHEAST KANSAS AND WESTERN MISSOURI. FRONT WILL ALSO LIKELY BEGIN TO LIFT BACK NORTH AS SOUTHERLY WINDS ARE REESTABLISHED OVER THE AREA. CURRENT PLAN IS TO LET THE CURRENT FLASH FLOOD WATCH RIDE OUT THROUGH 7 AM ACROSS EXTREME SOUTHERN MISSOURI AND TO PUT OUT A NEW WATCH FOR THE WESTERN 3 TIERS OF COUNTIES FOR TODAY. CLOUDS AND PRECIPITATION WILL LIKELY KEEP TEMPERATURE RISES TO A MINIMUM TODAY. THUNDERSTORMS WILL LIKELY CONTINUE THROUGH THE EVENING HOURS BUT BEST CHANCE WILL BE SHIFTING NORTHWARD AND OUT OF THE AREA DURING THE NIGHT. DID NOT EXTEND THE WATCH PAST 7 PM THIS EVENING AS DAY SHIFT WILL NEED TO RE-EXAMINE THE CONVECTIVE SITUATION THROUGH THE DAY TO SEE IF IT WILL BE WARRANTED. LOWS TONIGHT WILL REMAIN FAIRLY MILD WITH CLOUD COVER AND STEADY SOUTHERLY WIND. FRONTAL BOUNDARY WILL REMAIN TO THE NORTH AND WEST OF THE AREA ON WEDNESDAY WITH GOOD SOUTHERLY FLOW AND FAIRLY WARM 800-700 MB LAYER SETTING UP A DECENT CAPPING INVERSION ACROSS THE AREA. HAVE REMOVED POPS FROM THE FORECAST FOR WEDNESDAY FOR THIS REASON. TEMPERATURES SHOULD HAVE NO TROUBLE REACHING THE 70S DURING THE AFTERNOON. FRONTAL BOUNDARY WILL LIKELY PUSH SOUTH BACK INTO THE NORTHWEST CWA BY LATE WEDNESDAY NIGHT AND SHOULD SEE THUNDERSTORM CHANCES CREEP BACK INTO THE AREA BY THEN. BETTER CHANCES WILL ARRIVE BY THURSDAY AS THE FRONT CUTS ACROSS THE CWA. AS WITH TODAY...THE SOUTH MOST RESTING PLACE FOR THE FRONT WILL LIKELY BE AROUND THE MISSOURI ARKANSAS BORDER BEFORE LIFTING BACK NORTH AGAIN FRIDAY NIGHT. MODELS STILL IN DISAGREEMENT HEADING INTO THE WEEKEND WITH THE UPPER LOW AS IT EJECTS NORTHEAST OUT OF THE SOUTHWEST U.S. HAVE NOT CHANGED MUCH IN THE EXTENDED FOR THIS REASON. LINDENBERG && .AVIATION... FOR THE 12Z TAFS...SEVERAL WAVES OF THUNDERSTORMS TODAY WILL KEEP THE AVIATION WEATHER ACTIVE TODAY AT BOTH JLN/SGF TERMINAL LOCATIONS. WILL SEE ISOLATED CEILINGS AROUND 300-400 FEET HOWEVER PREDOMINANT CEILINGS WILL BE FROM 2500 TO 4000 FEET THROUGH THE MORNING WITH THUNDERSTORMS AND VISIBILITIES FROM 2 TO 4 MILES. CONDITIONS MAY IMPROVE FOR A FEW HOURS THIS MORNING AFTER THE INITIAL ROUND OF THUNDERSTORMS BEFORE ADDITIONAL DEVELOPMENT OCCURS TOWARDS MIDDAY. WINDS WILL BEGIN TO PICK UP OVERNIGHT...ESPECIALLY AT SGF WHICH WILL HAVE THE FAVORABLE TUNNELLING WIND EFFECT AROUND 160 DEGREES. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH ALONG/SOUTH HIGHWAY THROUGH 7 AM. FLASH FLOOD WATCH WEST OF GALENA TO OSCEOLA THROUGH 7 AM - 7 PM. KS...FLASH FLOOD WATCH BOURBON...CRAWFORD...CHEROKEE COUNTIES 7 AM TO 7 PM. WFO SGF
Hazardous weather outlook, Mar 20, 4:42 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 442 AM CDT TUE MAR 20 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 442 AM CDT TUE MAR 20 2007 ...FLASH FLOODING LIKELY TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: HEAVY RAIN AND FLASH FLOODING. AREAS AFFECTED AND TIMING: MAINLY WEST OF A GALENA TO OSCEOLA LINE THROUGH 7 PM. DISCUSSION: A FRONTAL BOUNDARY WAS NEARLY STATIONARY ACROSS SOUTHERN MISSOURI THIS MORNING AND WILL GRADUALLY BEGIN TO SHIFT NORTHWARD DURING THE DAY. SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL LIKELY CONTINUE TO AFFECT THE SAME LOCATIONS OVER SOUTHWEST MISSOURI THIS MORNING ALONG THE FRONT. A COUPLE OF ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED DURING THE REST OF THE DAY AS AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST OUT OF WESTERN OKLAHOMA INTO SOUTHEAST KANSAS AND WESTERN MISSOURI. THE NUMEROUS ROUNDS OF THUNDERSTORMS WILL LIKELY PRODUCE SEVERAL INCHES OF RAINFALL ALONG WITH FLASH FLOODING TODAY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 7 PM FOR WESTERN MISSOURI AND SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE FRONT WILL BEGIN TO PUSH SOUTH AGAIN BACK INTO THE AREA ON THURSDAY BRINGING BACK THE CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY. ADDITIONAL CHANCES OF THUNDERSTORMS WILL ARRIVE LATER IN THE WEEKEND AS THE MAIN UPPER LEVEL STORM SYSTEM LIFTS NORTHEAST INTO THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Mar 20, 7:54 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 AM CDT TUE MAR 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD NEOSHO 36.87N 94.37W
03/20/2007 NEWTON MO LAW ENFORCEMENT
COUNTY EMS AND LAW ENFORCEMENT ARE RESPONDING TO A CAR IN
THE WATER AT A LOW WATER BRIDGE ON COUNTY ROAD 80 IN
NEOSHO. NO INJURIES REPORTED.
&&
HATCHLocal storm report, Mar 20, 8:01 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 AM CDT TUE MAR 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM FLASH FLOOD 2 N REEDS 37.15N 94.17W
03/20/2007 JASPER MO DEPT OF HIGHWAYS
A LOW WATER CROSSING WAS REPORTED FLOODED AND IMPASSABLE
NORTH OF REEDS ON HIGHWAY 37...ALONG THE SPRING RIVER.
&&
JLTLocal storm report, Mar 20, 9:48 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 AM CDT TUE MAR 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 2 W SARCOXIE 37.07N 94.15W
03/20/2007 JASPER MO PUBLIC
A LOW WATER CROSSING WAS FLOODED AND IMPASSABLE WEST OF
SARCOXIE. A WATER RESCUE ALSO OCCURRED ON THIS LOW WATER
CROSSING ON TIGER ROAD.
&&
JLTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 1:59 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 61 min |
| Mar 20, 2:09 AM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Mar 20, 2:48 AM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| Mar 20, 3:14 AM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| Mar 20, 3:25 AM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Mar 20, 10:00 AM CDT | Flash Flood Warning | SGF | Greene, Webster | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.